Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2007, 5:15 AM CDT for Cavalier County, North Dakota. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 5:15 AM CDT (10:15 UTC)
- Expired
- Jun 25, 2007, 6:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cavalier County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:55 AM CDT | HAIL 1.5 | Dresden, ND | |
| Jun 25, 6:00 AM CDT | HAIL 0.88 | Wales, ND | DIME TO NICKEL SIZED HAIL FELL FOR ABOUT 10 MINUTES... UNTIL 610 PM CDT. |
| Jun 25, 6:15 AM CDT | HAIL 0.75 | Langdon, ND | |
| Jun 25, 6:25 AM CDT | HAIL 1 | 5 Nne Osnabrock, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 11:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3796 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 251015 SVRFGF NDC019-251115- /O.NEW.KFGF.SV.W.0078.070625T1015Z-070625T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 515 AM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF LANGDON... * UNTIL 615 AM CDT * AT 511 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 7 MILES SOUTHWEST OF SARLES...OR 36 MILES WEST OF LANGDON...MOVING TO THE EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALVIN AT 525 AM CDT... HANNAH AT 545 AM CDT... WALES AT 550 AM CDT... 8 MILES NORTH OF DRESDEN AT 600 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4899 9896 4874 9896 4873 9798 4899 9798 $$ GV
1 follow-up statement
000 WWUS53 KFGF 251048 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 549 AM CDT MON JUN 25 2007 NDC019-251115- /O.CON.KFGF.SV.W.0078.000000T0000Z-070625T1115Z/ CAVALIER ND- 549 AM CDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR NORTHERN CAVALIER COUNTY... AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 8 MILES SOUTHWEST OF WALES...OR 17 MILES WEST OF LANGDON...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALES BY 555 AM CDT... DRESDEN BY 605 AM CDT... LANGDON BY 615 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4899 9896 4874 9896 4873 9798 4899 9798 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:09 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:09 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 309 AM CDT MON JUN 25 2007 .SHORT TERM (TODAY-TONIGHT)...SEVERE THUNDERSTORMS CONTINUE ALONG CANADIAN BORDER AND WELL NORTH OF THE LOW LEVEL JET WHICH IS ON SOUTH SIDE OF THE FRONTAL BOUNDARY. FRONT CURRENTLY IS NORTH OF A BIS/GFK/HCO/BDE LINE AND EXPECT IT TO CHANGE LITTLE TODAY UNDER PARALLEL UPPER FLOW. SURFACE LOW CURRENTLY NORTH OF THE BLACK HILLS WILL WEAKEN AND ELONGATE NORTHEAST ALONG THE FRONT/TROUGH. LARGE SCALE ASCENT NORTH OF THE FRONT IS HELPING MAINTAIN THE THUNDERSTORMS BUT EXPECT SLOW WEAKENING AS THE AIR LIFTED OVER THE FRONT CONTINUES TO BE COOLER THAN WHAT IT STARTED WITH. STRONG CAPPING ISSUE STILL LURKS TODAY AS 700 MB TEMPERATURES CLIMB TO +13C TO +14C ACROSS ALMOST THE ENTIRE CWA (16 TO 16.5 KFT FREEZING LEVEL). INITIATION OF SURFACE BASED STORMS MAY BE VERY DIFFICULT AND AM NOT SURE IT CAN. BUT THE MOST LIKELY AREA WILL BE JUST NORTH OF THE FRONT OVER THE DVL BASIN AND TOWARDS ROX AGAIN...AND DO NOT EXPECT SEVERE STORMS BEFORE EVENING. ELEVATED STORMS TONIGHT WILL HAVE A TOUGH TIME TOO SINCE THE NOSE OF THE LOW LEVEL JET IS EXPECTED TO BE NEAR THE SOUTHEAST ND CORNER AT 06Z...DEEP UNDERNEATH THE STRONGEST PART OF THE CAP. MEANWHILE THE JET VEERS TOWARD WEST CENTRAL MN AFTER 06Z...NOT USUALLY FAVORABLE FOR SEVERE STORMS. .LONGER TERM (TUE-SUN)...VERY FEW CHANGES MADE HERE AS MODELS ARE VERY CONSISTENT. EXPECT A QUIET WEEK AFTER TONIGHT...COOLER AND DRIER AS NORTHWEST FLOW PUSHES DEEP MOISTURE WELL TO THE SOUTH. && .AVIATION...A FEW AREAS OF LOW CLOUDS AND FOG MIGHT BRUSH THROUGH WEST CENTRAL MN THIS MORNING BUT BELIEVE THEY WILL STEER CLEAR OF THE TAF SITES. VFR CONDITIONS WILL CONTINUE TODAY EXCEPT WHERE THUNDERSTORMS MIGHT PERSIST FOR SEVERAL HOURS AT A TIME...MOST LIKELY NORTHEAST ND THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 53 min |
| Jun 25, 2:00 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 45 min |
| Jun 25, 2:29 AM CDT | Flash Flood Warning | FGF | Towner | 10 hr |
| Jun 25, 4:45 AM CDT | Severe Thunderstorm Warning | FGF | Towner | 45 min |
| Jun 25, 6:16 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 39 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.